North Carolina, 2012Damaging Wind in North Carolina, April 4, 2012
April 4, 2012 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm in advance of a cold front produced damaging winds across portions of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm in advance of a cold front produced damaging winds across portions of northeast North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 4, 3:02 PM EST, 42 minutes earlier.
Area forecast discussion, Apr 4, 3:02 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
402 PM EDT WED APR 4 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTH THROUGH MID ATLANTIC STATES AND STALL
OVER THE CAROLINAS. HIGH PRESSURE WILL BUILD OVER THE AREA TO THE
NORTH OF THE FRONT. LOW PRESSURE WILL MOVE ALONG THE FRONT FROM
THE MID MISSISSIPPI VALLEY TO THE CAROLINAS AND THEN OFF THE COAST
BY FRIDAY. HIGH PRESSURE WILL BECOME WELL ESTABLISHED OVER THE
EASTERN SEABOARD FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CONVECTION HAS DEVELOPED ACROSS MUCH OF SOUTHSIDE VIRGINIA JUST TO
THE SOUTH OF AN E-W BOUNDARY THAT WAS JUST SOUTH OF RICHMOND. WINDS
IMMEDIATELY TO THE N OF THIS BOUNDARY WERE NORTHERLY. THE TRUE COLD
FRONT WAS ACROSS MARYLAND AND NORTHERN VIRGINIA/WEST VIRGINIA
AT 19Z. MOST OF THE CONVECTION WILL BE SOUTH OF THE BOUNDARY IN OUR
AREA BUT WILL MAINTAIN SLIGHT CHC TO CHC POPS FURTHER NORTH TO THE
SOUTH OF THE TRUE COLD FRONT EXCEPT REMOVED THEM FROM THE MD EASTERN
SHORE. THE TRUE COLD FRONT IS MARKED BY AN INCREASE IN NW WINDS AND
SIGNIFICANTLY LOWER DEW POINTS. THIS FRONT WILL MOVE SOUTHWARD
THROUGH OUR CWA THIS EVENING AND OVERNIGHT.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF SOUTHEAST AND
SOUTH CENTRAL VIRGINIA AS WELL AS OUR NORTHEAST NORTH CAROLINA
COUNTIES. THIS WATCH DOES NOT INCLUDE RICHMOND. THE SEVERE THREAT
IS FOR DAMAGING WINDS AND HAIL.
STEEP MID LEVEL LAPSE RATES PROVIDE THE POTENTIAL FOR LARGE HAIL.
WET BULB ZERO IS AROUND 9 TO 10 THOUSAND FEET WHICH IS FAVORABLE FOR
HAIL. INVERTED V SOUNDINGS WILL BE CONDUCIVE TO STRONG AND LOCALLY
SEVERE WIND GUSTS. BULK SHEAR APPEARS TO BE AROUND 40 KNOTS.
THE FIRST BATCH OF TSTMS WILL CONTINUE SLIDING SOUTH. SHOWERS AND
ISOLATED THUNDERSTORMS WILL BE PSBL FURTHER NORTH. THE GREATEST
POTENTIAL FOR SEVERE WILL LIKELY BE ON THE LEADING EDGE OF THE FIRST
BATCH OF TSTMS. HAVE LIKELY POPS FAR SOUTHERN PORTIONS OF THE AREA
THROUGH 02Z.
AS THE COLD FRONT MOVES S THROUGH THE AREA...PCPN WILL END FROM N TO
S. WILL KEEP SLGT CHC POPS OVER THE FAR SRN PORTION AFT 06Z.
LOW TEMPERATURES WILL RANGE FROM THE MID 40S OVER THE MARYLAND
EASTERN SHORE AND FAR NRN PORTIONS TO THE MID 50S IN NE NORTH
CAROLINA.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
THE COLD FRONT MOVING THROUGH THE MID ATLANTIC STATES WILL STALL
OVER THE CAROLINAS THURSDAY AND EARLY FRIDAY AS AN UPPER LEVEL SHORT
WAVE AND SURFACE LOW MOVES FROM THE MID MISSISSIPPI VALLEY AND
THROUGH THE OHIO/TENNESSEE VALLEY TO THE CAROLINAS. THE FAR SOUTHERN
PORTIONS OF OUR AREA APPEARS TO BE ON THE NORTHERN FRINGE OF PCPN
THAT IS EXPECTED TO SPREAD EASTWARD TO THE NORTH OF THE FRONT. MOST
SREF PLUMES MEMBERS SHOW PCPN OVER THE FAR SRN PORTION THE AREA
THURSDAY NIGHT. HAVE MAINTAINED REASONABLE CONSISTENCY WITH EARLIER
FCSTS AND COLLABORATION WITH NEIGHBORS AND HAVE LIKELY POPS OVER
MOST OF OUR NORTH CAROLINA COUNTIES THURSDAY NIGHT AND FRIDAY
THROUGH 18Z. THERE WILL BE A FAIRLY SHARP CUT OFF TO ANY PCPN.
SLIGHT CHC OR CHC POPS ARE SET UP ACROSS OUR SOUTHERN VIRGINIA
COUNTIES AND JUST TO THE SOUTH OF RICHMOND/HENRICO.
TEMPERATURES WILL BE SEASONABLY COOL DURING THE LATER HALF OF THE
WEEK WITH HIGHS AROUND 60 BOTH THURSDAY AND FRIDAY. LOWS THURSDAY
NIGHT WILL RANGE FROM THE MID TO UPPER 30S OVER THE NW PIEDMONT
COUNTIES AND MARYLAND EASTERN SHORE AREA TO THE LOW TO MID 40S
FURTHER SOUTH. THERE IS A MINIMAL THREAT FOR THE NEED OF A FROST
ADVISORY FRIDAY MORNING ON THE MARYLAND EASTERN SHORE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
LATEST SUITE OF MODELS IN GOOD AGREEMENT WITH THE PATTERN FOR THE
UPCOMING EASTER WEEKEND...MID/UPPER LEVELS WILL BE DOMINATED BY A
STRONG TROUGH OFF THE CANADIAN MARITIMES...EVENTUALLY PINCHING OFF
INTO A CUTOFF FEATURE OFF THE MID ATLC AND NE US COASTS. SFC HIGH
PRESSURE WILL BE CENTERED FROM THE GREAT LAKES TO THE SOUTHERN
APPALACHIANS AS SFC LOW PRESSURE WELL OFFSHORE. FOR EASTER SUNDAY
AND BEYOND...ALL MODELS HAVE TRENDED DEEPER WITH THE UPPER LOW
OFFSHORE AND ACTUALLY BEGIN TO RETROGRADE THE SYSTEM BACK INTO THE
NE STATES AND EVENTUALLY THE ERN 1/3 OF THE CONUS INTO EARLY NEXT
WEEK...AS RIDGING AMPLIFIES ACRS THE PLAINS STATES.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL DEVELOP THIS
AFTERNOON AND EARLY EVENING. AT THIS TIME ISOLATED SHOWERS ARE
DEVELOPING IN THE WESTERN PORTION OF THE CWA...WITH PEAK HEATING
APPROACHING... XPECT CONTINUED DEVELOPMENT THROUGH THE AFTERNNON
HOURS BEFORE A COLD FRONT SWEEPS THROUGH THE AREA TONIGHT. AT THIS
TIME CONFIDENCE IN EXACT TIMING FOR ANY PARTICULAR TERMINAL IS LOW.
HOWEVER THE ACTIVITY SHOULD PROGRESS FROM RIC SE INTO THE HAMPTON
ROADS AREA THIS AFTERNOON AND TO ECG BY THIS EVENING. EXPECT
CONDITIONS TO REMAIN VFR UNLESS A THUNDERSTORM PASSES OVER A
TERMINAL WHEN TEMP IFR WOULD BE PROBABLE. THUNDERSTORM PROBABILITY
AT SBY IS LOW. ANY THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS AND
HAIL.
LOW PRESSURE MOVES ACROSS GA/SC AND THEN INTENSIFIES OFF THE COAST
LATER THIS WEEK. THIS COULD BRING PERSISTENT CLOUD COVER ALONG WITH
A CHANCE OF RAIN TO PRIMARILY ECG AND ORF LATER THIS WEEK...BUT
PREVAILING VFR CONDITIONS ARE EXPECTED.
&&
.MARINE...
RATHER VARIABLE WINDS ACRS THE MARINE CURRENTLY...AS WEAK BOUNDARIES
AND CONVECTION ARE DOMINATING THE OVERALL FLOW...IN GENERAL MORE OF
A SW FLOW OVER SOUTHERN AREAS AND N FLOW FARTHER NORTH...WITH
STRONGER WINDS CONFINED TO SHOWERS/TSTMS FOR THE EVENING HRS. SCA
HEADLINES WILL BE IN EFFECT ALL ZONES AT SOME POINT AFTER
MIDNIGHT...AS A COLD SURGE OF 20-25 KT IS ANTICIPATED FROM N-S. SEAS
ON THE COASTAL WATERS WILL BUILD TO 5-6 FT S AND 4-5 FT NORTH BY
08-12Z THU. THIS IS A FAIRLY QUICK SURGE...AND W/ HIGH PRESSURE
BUILDING IN AND WEAKER GRADIENT BY AFTN ALL AREAS SHOULD SEE WINDS
DIMINISH TO 10-15 KT OR LESS (ALTHOUGH 5 FT SEAS WILL LINGER ACRS
THE SOUTH).
CONFIDENCE CONTINUES TO GROW IN A SURFACE LOW TRACKING ACROSS ACROSS
GA/SC THURSDAY NIGHT...WHICH STRENGTHENS AS IT MOVES OFF THE COAST
FRIDAY AND FRIDAY NIGHT. MEANWHILE...STRONG SURFACE HIGH PRESSURE
BUILDS ACROSS THE GREAT LAKES. SCA CONDITIONS ARE LIKELY ONCE AGAIN
FRI-SAT AS NEXT CAA SURGE ARRIVES AND PRESSURE GRADIENT STRENGTHENS.
(STRONGEST WINDS OVER THE SOUTH BUT ALL AREAS LIKELY REACH SCA
THRESHOLDS AT SOME PT). SEAS BUILD TO 5-8 FT FRIDAY INTO SATURDAY.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES REMAIN ABOUT 1 FOOT ABOVE NORMAL ACROSS MOST OF
THE AREA...BUT NO MINOR FLOOD THRESHOLDS ARE EXPECTED TO BE MET
THROUGH WED. THERE IS SOME CONCERN FOR AT LEAST MINOR FLOODING BY
LATE THU INTO FRI/SAT...MAINLY OVER THE SOUTHERN BAY AND COASTAL
WATERS SOUTH OF CAPE CHARLES AS PATTERN WILL BE CONDUCIVE TO A
PROLONGED PERIOD OF N/NE FLOW WHICH WILL INCREASE ANOMALIES
POSSIBLY TO 2 FT+ ABOVE NORMAL.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EDT THURSDAY FOR
VAZ085.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EDT THURSDAY FOR
ANZ630>632-635>638-650-652-654.
SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM EDT THURSDAY FOR ANZ633-
634.
SMALL CRAFT ADVISORY FROM 4 AM TO 6 PM EDT THURSDAY FOR ANZ656-
658.
&&
SYNOPSIS...LSA
NEAR TERM...LSA
SHORT TERM...JDM/LSA
LONG TERM...LKB
AVIATION...CY
MARINE...LKB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 4, 1:39 PM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
239 PM EDT WED APR 4 2012
NCZ012>017-030>032-102-VAZ065>067-079>082-084-086>098-100-051845-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-LUNENBURG-
NOTTOWAY-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GLOUCESTER-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA-
239 PM EDT WED APR 4 2012
...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND
EVENING. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE MAIN
THREAT BEING DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MDZ021>025-VAZ048-049-060>064-068>078-083-099-051845-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-
ACCOMACK-
239 PM EDT WED APR 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS
AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS ARE
POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ637-638-VAZ085-051845-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-MIDDLESEX-
239 PM EDT WED APR 4 2012
...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER AND
THE MIDDLE PENINSULA OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SMALL CRAFT ADVISORY.
THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND
EVENING. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE MAIN
THREAT BEING DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ650-652-654-656-658-051845-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
239 PM EDT WED APR 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS
AFTERNOON AND EVENING. SCATTERED STRONG TO SEVERE STORMS ARE
POSSIBLE OVER COASTAL WATERS FROM CHINCOTEAGUE VA TO DUCK NC. THE
MAIN THREAT WITH ANY SEVERE STORMS THAT DEVELOP COULD BE DAMAGING
WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ631-632-635-636-051845-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
239 PM EDT WED APR 4 2012
...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE
BAY...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SMALL CRAFT ADVISORY.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS
AFTERNOON AND EVENING. SCATTERED STRONG TO SEVERE STORMS ARE
POSSIBLE IN CHESAPEAKE BAY FROM WINDMILL POINT TO THE MOUTH OF
BAY. THE MAIN THREAT WITH ANY SEVERE STORMS THAT DEVELOP COULD BE
DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ633-634-051845-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
239 PM EDT WED APR 4 2012
...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY AND
CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SMALL CRAFT ADVISORY.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS
AFTERNOON AND EVENING. SCATTERED STRONG TO SEVERE STORMS ARE
POSSIBLE IN CHESAPEAKE BAY FROM WINDMILL POINT TO THE MOUTH OF
BAY...AND OVER CURRITUCK SOUND. THE MAIN THREAT WITH ANY SEVERE
STORMS THAT DEVELOP COULD BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ630-051845-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
239 PM EDT WED APR 4 2012
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS
AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS ARE
POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE
HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
BMD
In the hours before
Special weather statement, Apr 4, 2:34 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
334 PM EDT WED APR 4 2012
VAZ092-093-096-042000-
ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK VA-
334 PM EDT WED APR 4 2012
...STRONG THUNDERSTORM MOVING ACROSS SOUTHAMPTON COUNTY TOWARDS CITY
OF FRANKLIN...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SEDLEY...OR ABOUT 7 MILES NORTHEAST OF
COURTLAND...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR HUNTERDALE AT 340 PM EDT...BURDETTE AT 345 PM EDT...
WALTERS...AND...LEES MILL AT 350 PM EDT...CARRSVILLE...AND...COLLOSSE
AT 355 PM EDT...ELWOOD AT 400 PM EDT...HOLLAND...AND...BOAZ AT 405 PM
EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3676 7666 3658 7684 3676 7711 3688 7703
05
Special weather statement, Apr 4, 2:48 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
348 PM EDT WED APR 4 2012
NCZ012-VAZ065-066-079-087-092-042030-
BRUNSWICK VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-
NORTHAMPTON NC-SOUTHAMPTON VA-
348 PM EDT WED APR 4 2012
...STRONG THUNDERSTORMS WILL AFFECT CITY OF EMPORIA...EASTERN
MECKLENBURG...NORTHAMPTON...SOUTHEASTERN LUNENBURG...SOUTHERN
BRUNSWICK...SOUTHERN GREENSVILLE AND SOUTHWESTERN SOUTHAMPTON
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BRUNSWICK...CITY
OF EMPORIA...GREENSVILLE...LUNENBURG...MECKLENBURG...NORTHAMPTON AND
SOUTHAMPTON COUNTIES AT 344 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING SOUTH AT 10 MPH.
* WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.
* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
* VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3681 7821 3664 7718 3626 7725 3635 7758
3638 7755 3640 7755 3644 7763 3648 7765
3648 7777 3650 7781 3650 7789 3654 7792
3654 7824 3656 7832
DEROSASpecial weather statement, Apr 4, 2:55 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT WED APR 4 2012
NCZ014-VAZ092-093-095>098-042100-
CHESAPEAKE VA-GATES NC-ISLE OF WIGHT VA-NORFOLK/PORTSMOUTH
VA-SOUTHAMPTON VA-SUFFOLK VA-VIRGINIA BEACH VA-
355 PM EDT WED APR 4 2012
...STRONG THUNDERSTORMS MOVING TOWARDS SOUTHERN TIDEWATER...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS FROM WESTERN
BRANCH TO FRANKLIN...OR FROM CHURCHLAND TO FRANKLIN...MOVING EAST AT
25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
DOWNTOWN NORFOLK AROUND 400 PM EDT...
NORVIEW AROUND 405 PM EDT...
SOUTH NORFOLK AROUND 410 PM EDT...
SUFFOLK AIRPORT AROUND 415 PM EDT...
KEMPSVILLE AROUND 420 PM EDT...
GALLUPS CORNER AROUND 425 PM EDT...
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3655 7689 3669 7702 3687 7634 3693 7611
3692 7608 3694 7600 3692 7598 3677 7595
3670 7591 3671 7591 3669 7591 3667 7589
3655 7586
05Local storm report, Apr 4, 3:05 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 PM EDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL CARRSVILLE 36.71N 76.83W
04/04/2012 E0.88 INCH ISLE OF WIGHT VA AMATEUR RADIO
ALSO ESTIMATED 50 MPH WIND.
&&
EVENT NUMBER AKQ1200239
JOSpecial weather statement, Apr 4, 3:17 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EDT WED APR 4 2012
NCZ012-013-VAZ087-092-042115-
GREENSVILLE VA-HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-
417 PM EDT WED APR 4 2012
...STRONG THUNDERSTORM MOVING INTO NORTHAMPTON AND HERTFORD
COUNTIES...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOYKINS...MOVING SOUTHEAST AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR SEVERN AT 425 PM EDT...SEVERN AT
430 PM EDT...BARRETTS CROSSROAD AT 500 PM EDT...COMO AT 505 PM EDT...
MAPLETON AT 510 PM EDT...BARTONSVILLE AT 515 PM EDT.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3652 7693 3635 7703 3653 7733 3662 7727
05
Special weather statement, Apr 4, 3:44 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 PM EDT WED APR 4 2012
NCZ014>017-031-032-102-VAZ096>098-042145-
CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-EASTERN CURRITUCK NC-GATES
NC-PASQUOTANK NC-PERQUIMANS NC-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN
CURRITUCK NC-
444 PM EDT WED APR 4 2012
...STRONG THUNDERSTORMS MOVING FROM SOUTHERN TIDEWATER INTO
NORTHEASTERN NORTH CAROLINA...
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BACK BAY TO 8 MILES WEST OF RODUCO...OR
FROM 13 MILES SOUTH OF VIRGINIA BEACH TO 9 MILES NORTHEAST OF
MURFREESBORO...MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...
SAVAGE AROUND 450 PM EDT...
SHARON AROUND 455 PM EDT...
TAR CORNER AROUND 500 PM EDT...
MOYOCK AROUND 505 PM EDT...
SNOWDEN AROUND 510 PM EDT...
CURRITUCK AROUND 515 PM EDT...
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3650 7693 3657 7655 3673 7596 3671 7591
3662 7587 3634 7581 3633 7583 3642 7586
3647 7591 3648 7598 3655 7602 3650 7603
3645 7601 3642 7591 3632 7588 3630 7594
3629 7662
05Thunderstorm Wind, Northampton
- When
- April 4, 3:44 PM EST
- Where
- Northampton County, 4.45 mi E of Milwaukee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.400, -77.150
Trees were downed near Highway 258.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Puerto Rico, April 4 to 6, 20121 death · 1 event
- Lightning Strike in North Carolina, April 4, 2012$400,000 · 1 event
- Frost and Freeze in New York, April 4 to 6, 201220 events
- Marine Hail in Gulf of Mexico, April 4, 2012$15,000 · 1.75 in hail · 2 events
- Hail in Texas, April 4, 2012$15,000 · 1.75 in hail · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 4, 201252 kt wind · 4 events
- Heavy Snow in Oregon, April 4, 20124 events
- Damaging Winds in South Carolina, April 4, 2012$6,000 · 60 kt wind · 4 events
- Hail in Mississippi, April 4, 20121 in hail · 3 events
- Flash Flooding in Kansas, April 4, 20123 events
- High Wind in California, April 4 to 5, 201260 kt wind · 2 events
- High Wind in Montana, April 4, 201253 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374004.